Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 15, 2017, 3:13 AM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2017, 3:13 AM MDT (09:13 UTC)
- Expired
- May 15, 2017, 4:00 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS83 KLBF 150913 SPSLBF Special Weather Statement National Weather Service North Platte NE 413 AM CDT MON MAY 15 2017 NEZ005-094-151000- Eastern Cherry NE-Western Cherry NE- 413 AM CDT MON MAY 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 500 AM CDT/400 AM MDT/... At 412 AM CDT/312 AM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles east of Merriman, moving northeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cody, Kilgore, Nenzel, Medicine Lake and Eli. This includes Highway 20 between mile markers 145 and 184. LAT...LON 4279 10100 4271 10147 4299 10154 4300 10067 TIME...MOT...LOC 0912Z 244DEG 35KT 4284 10141 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 15, 2:44 AM MDT, 29 minutes earlier.
Area forecast discussion, May 15, 2:44 AM MDT, 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 344 AM CDT Mon May 15 2017 .SYNOPSIS... Issued at 338 AM CDT Mon May 15 2017 H5 analysis tonight had a ridge of high pressure extending from the Ozarks north into western Ontario. West of the ridge, a closed low was located over Saskatchewan with a second shortwave noted over northern California. East of these features, southwest flow aloft extended from southern California into the Nebraska panhandle and the western Dakotas. Within this southwesterly flow, numerous embedded shortwaves were noted from eastern Wyoming into central California. Overnight, the shortwave over eastern Wyoming had pushed east into the Nebraska panhandle and southwestern South Dakota, initiating showers and thunderstorms across the Northern Nebraska panhandle and portions of northwestern Nebraska. At the surface, a cold front was draped along the Kansas/Nebraska border and extended east into eastern Iowa, and northeastern Colorado. Under partly to mostly cloudy skies overnight, temperatures were in the mid 50s to lower 60s. && .SHORT TERM...(Today and tonight) Issued at 338 AM CDT Mon May 15 2017 The forecast challenge over the next 24 hours is precipitation chances. For today: The frontal boundary, currently along the KS/NE border, will lift north as a warm front, becoming oriented from southwestern Nebraska into far northeastern Nebraska by 00z Tuesday. Thunderstorms are expected to initiate in northwestern Kansas late this afternoon INVOF of a dry line, which intersects the frontal boundary across swrn Nebraska. Southwesterly mid level winds will carry this activity into south central then central Nebraska this evening. Based on the latest NAM12 and WARW, decided to confine pops to the eastern portion of the forecast area this evening. Further west, decided to keep in a mention of pops in the northwestern forecast area, as elevated convection in association with a disturbance, lifts from eastern Wyoming into the northern Nebraska panhandle. As for the severe threat later today, it appears at this juncture it will be confined mainly to the southeastern portion of the forecast area. Deep layer shear of 30 to 40 KTS along with SB capes of 2000-3000 J/KG extend from southwestern into central Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 338 AM CDT Mon May 15 2017 The main forecast challenges over the long term are precipitation and temperatures as a cold front passage is followed by a closed low and longwave trough. Tuesday... Model consensus has the cold front crossing the forecast area by 18z, but H85 temps near 20C and deep mixing behind the front will still allow highs in the 80s. Thunderstorm chances increase later in the evening with the development of an additional surface low near the CO/NE/KS border. With low, mid, and upper level support, thunderstorms could become severe, mainly east of U.S. Hwy 83. The 250mb trough deepens as a 120kt jet streak rounds the base of the trough, placing central Nebraska in the left front region. A frontogenesis maximum is evident in the 500-700mb level with the closed low. The nose of the LLJ is placed in central Nebraska, contributing to lift and speed convergence. At the surface, NAM suggests dew points near 60F, along with strong deep layer shear of 40+ kts, MUCAPE 2000+ J/kg, and negative LIs. Mid level lapse rates are also very steep ahead of the low. Heavy rain may be an issue as forecast soundings indicate PWAT near 1 inch. Wednesday... The closed low treks across the state into the Siouxland and eventually the Upper Miss Valley. Northerly flow takes hold of western Nebraska, but forecast soundings suggest continued saturation. Severe potential decreases greatly with marginal CAPE, lapse rates near moist adiabatic, and reduced shear. Thursday through Sunday... Another trough digs across the western U.S. as a series of lows cross the southern Plains. Low level flow will consistently be north to east across Nebraska, with CAA resulting in H85 temps around 5C. Cloud cover and precip chances will also help limit highs to the 50s for much of the forecast area Thu and Fri. The trough transitions to quasi-zonal flow by Sunday, moderating temps to near 70F and reducing moisture chances. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1211 AM CDT Mon May 15 2017 Forecast challenge in the near term is area of TSRA moving into wrn Cherry county early this morning. Good LLJ underway and as expected has focused storms across the north central portion of the state. Have included a VCTS category at KVTN to account for this as LLJ allows for some sustainability for this cluster of storms through the morning. After the passge of the weak short wave that helped provide the large scale lift for these storms, subsidence should keep VFR conditions persistent through the day with left over mid level clouds in broad warm advection regime. As the area stays under the influence of southwesterly flow aloft due to the large scale upper low in the 4-corners region, low pressure should again develop in the High Plains with a surging dry line through the day. This will aloso mean an elevated mixed layer aloft which will likely continue a capped environment into the evening. Howevere it will also regenerate the LLJ again which with cause a LLWS issue and have included this toward the end of the TAF period at both locations. Also will have to watch more elevated, nocturnal TSRA development Monday night late, though no TSRA is included at this point. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Snively AVIATION...JWS
Hazardous weather outlook, May 14, 2:26 PM MDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 326 PM CDT Sun May 14 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-152030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 326 PM CDT Sun May 14 2017 /226 PM MDT Sun May 14 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible late this evening across Western Nebraska. Storm activity, if it develops, will spread east through North Central Nebraska late tonight. A strong or briefly severe storm is possible and this would most likely across Western Nebraska late this evening North Central Nebraska late tonight. Large hail and damaging winds are the concern. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are expected to develop Monday through Wednesday night. The best chance will be during the late afternoon, evening and overnight hours. Isolated strong to briefly severe thunderstorms are possible Monday and Tuesday. The area of concern Monday is all of Western and North Central Nebraska. The area of concern Tuesday is along and east of highway 83. Large hail and damaging winds are the main concerns with any storms which reach severe limits both days. Although the outlook for organized severe weather appears low at this time, check later outlooks. The risk of severe weather could increase in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 14, 10:10 PM MDT, 5 hours 3 minutes before
Special Weather Statement National Weather Service North Platte NE 1010 PM MDT SUN MAY 14 2017 NEZ004-094-150500- Sheridan NE-Western Cherry NE- 1010 PM MDT SUN MAY 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND CENTRAL SHERIDAN COUNTIES UNTIL 1100 PM MDT... At 1009 PM MDT, Doppler radar was tracking a strong thunderstorm near Rushville, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Clinton, Morgan Lake, Billys Lake, Lone Butte, Irwin, Highway 27 crossing the Niobrara River, Smith Lake State Wildlife Management Area, Intersection of Highway 20 and Irwin Road, Highway 250 crossing the Niobrara River, Rock Hill, Bayonne and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 86 and 124. Highway 250 between mile markers 26 and 48. Highway 61 between mile markers 193 and 195. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4239 10247 4280 10260 4290 10190 4247 10169 TIME...MOT...LOC 0409Z 255DEG 38KT 4267 10243 JWS
Special weather statement, May 14, 10:56 PM MDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service North Platte NE 1056 PM MDT SUN MAY 14 2017 NEZ094-150545- Western Cherry NE- 1056 PM MDT SUN MAY 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 1145 PM MDT... At 1056 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Merriman, or 21 miles southeast of Gordon, moving east at 45 mph. Dime size hail will be possible with this storm. Locations impacted include... Medicine Lake, Highway 61 crossing the Snake River, Highway 61 Crossing The Niobrara River, Indian Hill, Intersection of Highway 61 and Shadbolt Road, Schoolhouse Lake and Bayonne. This includes Highway 61 between mile markers 192 and 219. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4244 10189 4279 10202 4290 10128 4249 10117 TIME...MOT...LOC 0456Z 258DEG 37KT 4268 10182 JWS
Special weather statement, May 14, 11:41 PM MDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
1241 AM CDT MON MAY 15 2017
NEZ005-094-150630-
Eastern Cherry NE-Western Cherry NE-
1241 AM CDT MON MAY 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
130 AM CDT/1230 AM MDT/...
At 1239 AM CDT/1139 PM MDT/, Doppler radar was tracking a strong
thunderstorm 15 miles south of Cody, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Crookston, Steer Creek
Campground, Anderson Bridge State Wildlife Management Area, Highway
97 crossing the Niobrara River and Schoolhouse Lake.
This includes the following highways...
Highway 20 between mile markers 156 and 187.
Highway 97 between mile markers 119 and 135.
LAT...LON 4275 10058 4251 10138 4284 10164 4300 10114
4300 10078
TIME...MOT...LOC 0539Z 241DEG 41KT 4261 10129
SnivelySpecial weather statement, May 15, 12:25 AM MDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
125 AM CDT MON MAY 15 2017
NEZ005-150715-
Eastern Cherry NE-
125 AM CDT MON MAY 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
215 AM CDT...
At 124 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Merritt Reservoir, or 14 miles southwest of Valentine,
moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Valentine, Merritt Reservoir, Crookston, Smith Falls State Park,
Schlagel Creek State Wildlife Management Area, Highway 97 crossing
the Niobrara River and Sparks.
This includes the following highways...
Highway 20 between mile markers 178 and 212.
Highway 97 between mile markers 116 and 141.
Highway 12 between mile markers 1 and 22.
LAT...LON 4278 10020 4278 10018 4275 10019 4263 10089
4276 10089 4276 10085 4278 10085 4282 10086
4283 10090 4300 10090 4299 10020
TIME...MOT...LOC 0624Z 244DEG 35KT 4277 10080
SnivelySpecial weather statement, May 15, 2:37 AM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
237 AM MDT MON MAY 15 2017
NEZ094-150915-
Western Cherry NE-
237 AM MDT MON MAY 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
315 AM MDT...
At 236 AM MDT, Doppler radar was tracking a strong thunderstorm near
Merriman, or 20 miles south of Martin, moving east at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cody, Merriman, Nenzel, Highway 61 Crossing The Niobrara River, Cody
Lake and Eli.
This includes the following highways...
Highway 20 between mile markers 131 and 172.
Highway 61 between mile markers 213 and 231.
LAT...LON 4300 10106 4287 10096 4274 10174 4299 10183
4300 10181
TIME...MOT...LOC 0836Z 250DEG 40KT 4290 10159
ButtlerSpecial weather statement, May 15, 3:13 AM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 413 AM CDT MON MAY 15 2017 NEZ005-094-151000- Eastern Cherry NE-Western Cherry NE- 413 AM CDT MON MAY 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 500 AM CDT/400 AM MDT/... At 412 AM CDT/312 AM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles east of Merriman, moving northeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cody, Kilgore, Nenzel, Medicine Lake and Eli. This includes Highway 20 between mile markers 145 and 184. LAT...LON 4279 10100 4271 10147 4299 10154 4300 10067 TIME...MOT...LOC 0912Z 244DEG 35KT 4284 10141 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:35 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| May 14, 10:10 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| May 14, 10:56 PM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 14, 11:30 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| May 14, 11:41 PM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 15, 3:51 AM MDT | Special Weather Statement | LBF | Cherry | 39 min |
| May 15, 4:39 AM MDT | Special Weather Statement | LBF | Keya Paha | 51 min |
| May 15, 5:19 AM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.